Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
149 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can consuming extra fiber, Metamucil lead to light green stool?

I have been taking extra fiber (Metamucil) for the last few days and have had some very "mossy" looking stool. By "mossy" i mean it is light green and fiberous looking like moss, very unusual. Should I be concerned ort is this jus tthe fiber cleansing out my intestines?
Thu, 22 Mar 2018
Report Abuse
Question is related to
Drug/Medication
General Surgeon 's  Response
Hello,

The cause of light green mossy stool is due to the effect of Metamucil for increased bile acid loss from the body via trapping bile in the small intestine. So as per my clinical expertise, just continue the same without any panic just maintain hydration with more liquids.


Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Bhagyesh V. Patel
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am 35 and never had any major medical concerns until January. I was a smoker for 20 years and stopped in November and got off the nicotine...

Recent questions on  Metamucil

doctor1 MD

Hi,i made a srugery last march for hemorride,anal fisure and anus stenoz,for all this [period i have a constipation a i do enema 1 per week bacause...

doctor1 MD

I have multiple medical conditions and take many medication. I have recently become very flushed on my cheeks and chin whereas before I was always...

doctor1 MD

I have just passed a long 4-5" piece of green stringy stool, I've had some problems lately with my stools and have been taking metamucil daily. I...

doctor1 MD

I have been taking extra fiber (Metamucil) for the last few days and have had some very "mossy" looking stool. By "mossy" i mean it is light green and...

doctor1 MD

What can I do or take if I think I have diverticulitis . Had a stay in the hospital for it a few months ago.

doctor1 MD

For the first time ever I had an oily stool this morning - looked like drops of oil in commode. The rest of the stool seemed normal and wasn't pale...

doctor1 MD

My wife has had diarrhea for over a month, has been tested for every known germ and had prescription from a gastroenterologist who cannot help end...